Alert archive / Indiana / Gale Warnings in 2020

Gale Warning 6, NWS Northern Indiana

February 14, 2020

NWS Northern Indiana issued this gale warning at Feb 14, 2020, 3:40 AM EST. It took effect at Feb 15, 2020, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2020, 3:40 AM EST (08:40 UTC)
In effect from
Feb 15, 2020, 10:00 AM EST
Expired
Feb 15, 2020, 7:00 PM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

528 
WHUS73 KIWX 140840
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
340 AM EST Fri Feb 14 2020

LMZ043-046-141645-
/O.CON.KIWX.SC.Y.0015.000000T0000Z-200214T1500Z/
/O.NEW.KIWX.GL.W.0006.200215T1500Z-200216T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
340 AM EST Fri Feb 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY...

The National Weather Service in Northern Indiana has issued a
Gale Warning, which is in effect from 10 AM to 7 PM EST Saturday.

* WINDS...West 10 to 15 knots this morning. On Saturday, 
  southwest winds 20 to 25 knots with gusts to 35 knot gales. 

* WAVES...Subsiding to 4 feet or less by late morning. On 
  Saturday, waves 3 to 6 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
7 follow-up statements
048 
WHUS73 KIWX 141601
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1101 AM EST Fri Feb 14 2020

LMZ043-046-150015-
/O.CON.KIWX.GL.W.0006.200215T1500Z-200216T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1101 AM EST Fri Feb 14 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY...

* WINDS...Southwest winds 20 to 25 knots with gusts to 35 knot 
  gales. 

* WAVES...3 to 6 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or 
occuring. Operating a vessel in gale conditions requires 
experience and properly equipped vessels. It is highly recommended
that mariners without the proper experience seek safe harbor 
prior to the onset of gale conditions.

&&

$$
328 
WHUS73 KIWX 142045
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
345 PM EST Fri Feb 14 2020

LMZ043-046-150445-
/O.NEW.KIWX.SC.Y.0016.200215T0600Z-200215T1500Z/
/O.CON.KIWX.GL.W.0006.200215T1500Z-200216T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
345 PM EST Fri Feb 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect from 1 AM to 10 AM EST
Saturday. 

* WINDS...Southwest winds 15 to 25 knots with gusts to 30 knots
  after midnight tonight. Wind gusts will increase to 35 kt gales
  during the day Saturday.
  

* WAVES...1 to 3 feet tonight building to 3 to 6 feet on 
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
177 
WHUS73 KIWX 150329
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1029 PM EST Fri Feb 14 2020

LMZ043-046-151130-
/O.CON.KIWX.SC.Y.0016.200215T0600Z-200215T1500Z/
/O.CON.KIWX.GL.W.0006.200215T1500Z-200216T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1029 PM EST Fri Feb 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY...

* WINDS...South 15 to 25 knots with gusts to 30 knots after
  midnight tonight. Southwest 20 to 25 knots with gusts to 35 knot
  gales Saturday. 

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
213 
WHUS73 KIWX 150859
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
359 AM EST Sat Feb 15 2020

LMZ043-046-151700-
/O.CON.KIWX.SC.Y.0016.000000T0000Z-200215T1500Z/
/O.CON.KIWX.GL.W.0006.200215T1500Z-200216T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
359 AM EST Sat Feb 15 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* WINDS...Southwest 20 to 25 knots. Gusts up to 35 knot gales late
  this morning through evening.  

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
798 
WHUS73 KIWX 151551
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1051 AM EST Sat Feb 15 2020

LMZ043-046-160000-
/O.CON.KIWX.GL.W.0006.000000T0000Z-200216T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1051 AM EST Sat Feb 15 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...Southwest 20 to 25 knots. Gusts up to 35 knot gales
  today into this evening. 

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or 
occuring. Operating a vessel in gale conditions requires 
experience and properly equipped vessels. It is highly recommended
that mariners without the proper experience seek safe harbor 
prior to the onset of gale conditions.

&&

$$
686 
WHUS73 KIWX 152045
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
345 PM EST Sat Feb 15 2020

LMZ043-046-160000-
/O.CON.KIWX.GL.W.0006.000000T0000Z-200216T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
345 PM EST Sat Feb 15 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...Southwest 15 to 25 knots. Gusts up to 35 knot gales
  through early evening.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
172 
WHUS73 KIWX 152354
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
654 PM EST Sat Feb 15 2020

LMZ043-160800-
/O.EXP.KIWX.GL.W.0006.000000T0000Z-200216T0000Z/
/O.NEW.KIWX.SC.Y.0017.200216T0000Z-200216T0900Z/
New Buffalo MI to St Joseph MI-
654 PM EST Sat Feb 15 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING WILL EXPIRE AT 7 PM EST THIS EVENING...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 4 AM EST Sunday. 

* WINDS...Southwest 15 to 25 knots becoming west 10 to 15 knots
  overnight. Gusts up to 30 knots in the evening. 

* WAVES...3 to 6 feet subsiding to 2 to 4 feet overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ046-160100-
/O.EXP.KIWX.GL.W.0006.000000T0000Z-200216T0000Z/
Michigan City IN to New Buffalo MI-
654 PM EST Sat Feb 15 2020

...GALE WARNING WILL EXPIRE AT 7 PM EST THIS EVENING...

Southwest winds will continue to diminish in speed and shift to
the west overnight. Waves of 2 to 4 feet will subside to 1 to 3
feet overnight.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 14, 2:51 AM EST, 49 minutes earlier.

Area forecast discussion, Feb 14, 2:51 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
251 AM EST Fri Feb 14 2020

.SYNOPSIS...
Issued at 1250 AM EST Fri Feb 14 2020

Lake effect snow showers are expected early this morning, with
up to an additional inch or two this morning within the heavier
snowfall, downwind of Lake Michigan. Look for the snow to end
later this morning with a fair amount of sunshine by afternoon.
However, it will remain very cold with high temperatures
temperatures only reaching the mid to upper teens. Lows tonight
will drop back to the single digits to mid teens with wind chills
from 0 to 10 below. The cold air will be short-lived with dry
conditions and temperatures returning to near normal Saturday and
Sunday. The next chance for rain and snow arrives on Monday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 249 AM EST Fri Feb 14 2020

Water vapor imagery depicting upper trough axis rotating down
into the area this morning while surface analysis has high
pressure centered over the mid-MS valley. KIWX radar has shown
overall weakening trend in dominate LES band over the past couple
hours and expect this trend to continue as upper trof axis moves
through and surface high builds into the area this morning. LES to
dissipate to scattered flurries across Michigan counties as
surface winds continue to back to a more westerly component so
plan now is to let advisory expire as scheduled at 12Z. Dry and
very cold for rest of the short term as surface high pressure
center moves over the area this afternoon then shifts quickly
eastward tonight. Temperatures will be 15-20 degrees below normal
with highs in the teens and single digit lows Saturday morning.
Increasing gradient on the backside of surface high will have
winds picking up to around 10mph after midnight Friday and result
in negative wind chills early Saturday morning.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 249 AM EST Fri Feb 14 2020

Southerly flow on the backside of surface high will have
moderating temperatures back toward normal on Saturday with highs
reaching the low-mid 30s. Northern stream system moving through
Ontario will drag weak cold front across the area Saturday
afternoon/evening but with forcing detached well north and
moisture lacking...only low chance POPs for light snow or
rain/snow mix. Weak surface ridging behind this system will bring
dry weather and seasonable temperatures Sunday and Sunday night.
Overall pattern becoming a little less certain heading into the
beginning of next week. While good agreement exists with a
developing upper ridge over the gulf of Alaska and into western
Canada...still a bit of spread with the handling of subsequent
downstream troughing over the western and central US. So while
there is reasonable agreement in the development of surface low in
the plains and lifting northeast and impacting our area in the
Monday/Tuesday timeframe...plenty of spread/uncertainty exists
with timing/track/intensity. With lows Monday morning in the
20s...precip chances will begin as snow/rain- snow mix. Precip
then becomes mostly rain with highs in the upper 30s to mid 40s
Monday and Tuesday with a rain/snow mix possible overnight Monday
with lows in the mid 30s. High pressure then builds into the
region behind this system bringing dry weather remainder of the
forecast period.

 &&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1241 AM EST Fri Feb 14 2020

Primary focus on oscillation of well primary lake effect band
oscillating west early this morning. This will bring a period of
IFR due to visibilities at KSBN next few hours. A bit lesser
visibility restrictions farther inland/KFWA with increased
entrainment of drier environmental air. Thereafter, lowering
inversion heights and further mixout of cloud bearing layer to
afford transition to decay of LES event through mid/late morning
hours with VFR conditions by midday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 7 AM EST this morning for INZ004-
     005.

MI...Winter Weather Advisory until 7 AM EST this morning for MIZ077-
     078.

OH...NONE.
LM...Small Craft Advisory until 10 AM EST this morning for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 13, 4:37 PM EST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
437 PM EST Thu Feb 13 2020

INZ004-MIZ078-142145-
St. Joseph IN-Cass MI-
437 PM EST Thu Feb 13 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-142145-
La Porte-Berrien-
437 PM EST Thu Feb 13 2020 /337 PM CST Thu Feb 13 2020/

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/
FRIDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-142145-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
437 PM EST Thu Feb 13 2020 /337 PM CST Thu Feb 13 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Light lake effect snow showers are possible at times tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-142145-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
437 PM EST Thu Feb 13 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:45 PM ESTSmall Craft AdvisoryIWX18 hr

Nearby

Gale Warnings in Indiana, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.